MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Degeneration (2049); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the left eye (os) implanted (b)(6) 2025.Both post op visits went great with 20/20 vision.In (b)(6) 2025, the patient indicated that they lost up-close vision in their left eye.The root cause for the sudden onset of the visual issue 6 months after the initial implant could not be determined.The patient indicated they were scheduled to see a retina specialist.The surgeon provided a written note, which stated patient was no longer near sighted.No reason was given for the change in visual acuity.The reporter (patient) provided updated information.The retina specialist found a macular pucker, which caused the vision loss.The retina specialist indicated that 15 percent of older people can get this, and it could stay the same or get worse over time.The retina specialist discussed treatment: wait and see or surgery for the membrane.The reporter opted for surgery which was conducted on (b)(6) 2025.The reporter indicated their vision is much better, but not 20/20.The doctor said it can take up to a year to see all of the improvement.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure, in the month of june patient had an appointment with the optometrist because patient lost up close vision in left eye and it had become blurry to the point that patient cannot read or make out the letters.It was uncomfortable reading using only one eye.Additional information was received and stated, the optometrist referred patient to a retinal specialist.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated, patient lost near vision because he was no longer nearsighted.Additional information was received and stated, patient optometrist referred him to a retina specialist, who said he had a macular pucker, which caused the vision loss.He said 15 percent of older people can get this and it could stay the same or get worse over time.Also, eye trauma can cause this or laser treatment.Retinal specialist said treatment can be just wait and see if it gets worse or go for surgery to have the membrane that is building up over the retina and have him do a membrane peel.Retinal specialist said he probably will never get back to 20/20 but will come close.Patient opted for surgery on october 21, and his vision was much better but not 20/20.The doctor said it can take up to a year to see all of the improvement.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23051766
Report Number1119421-2025-02474
Device Sequence Number9824522
Product Code MFK
UDI-Device Identifier00380652413558
UDI-Public(01)00380652413558(17)280601(11)240603(10)15869354
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.155
Device Lot Number15869354
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date11/27/2025
Date Device Manufactured06/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING, CART; TOTALVISC OVD
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale